Doctors Lounge - Pediatrics AnswersBack to Pediatrics Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/9/2017.
Forum Name: Pediatric Topics
|amerbeauty - Mon Jan 07, 2008 2:40 am||
Recently my 3yr gr dtr had strept throat, treated with augmentin for 10days, meds completed approx 1wk ago,noticed pealike nodule behind her lt. ear, neck and groin area on the same side, the one behind the ear slightly tender when touched, with a noticable dilated superficial blood vessel adjacent to it. She did not comment on the others when massaged. She did experience diarrhea, and wt loss with fevers high as 105.F during her brief illness. I looked in her throat and appears she still has some throat irritation, but no fever at this time. No significant medical hx. since birth other than a slight murmur that has since resolved.
|Dr. Chan Lowe - Mon Jan 07, 2008 10:02 pm||
Most likely your daughter has some lymph node enlargement due to an infection (probably viral). All the areas you are describing have many lymph nodes in them. The augmentin may be the source of her diarrhea. This is very common.
If she was tested and found + for strep, treatment is to protect against rheumatic heart disease. Unlike most infections treated with antibiotics, treating strep throat prevents the heart complications but does not actually shorten the course of the illness. The infection will clear on its own generally over the course of 10-14 days.
If these bumps become painful or are getting larger/not going away she should see her doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.